Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

May 31, 2012Banks County, Hall County, Jackson County, Georgia

NWS Atlanta, GA issued this special weather statement at May 31, 2012, 10:41 PM EDT for Banks County, Hall County, Jackson County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2012, 10:41 PM EDT (02:41 UTC)
Expired
May 31, 2012, 11:30 PM EDT
In force
49 min
Issued by
NWS Atlanta, GA

Counties Banks County, GA, Hall County, GA, Jackson County, GA

The radar

The Atlanta radar (KFFC), 131 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 214 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
214 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1904 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

061 
WWUS82 KFFC 010241
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1041 PM EDT THU MAY 31 2012

GAZ023>025-035-010330-
1041 PM EDT THU MAY 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN BANKS...BARROW...
HALL AND JACKSON COUNTIES UNTIL 1130 PM EDT...

AT 1035 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG 
THUNDERSTORMS FROM GAINESVILLE TO SOUTHWEST OF STATHAM...MOVING 
NORTHEAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS BANKS...BARROW...HALL AND JACKSON COUNTIES THROUGH 1130 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HOSCHTON...
BRASELTON...TALMO...CANDLER...CHESTNUT MOUNTAIN...ROAD ATLANTA-LANIER
SPEEDWAY...AQUALAND PARK...OAKWOOD...GAINESVILLE...FLOWERY BRANCH...
PENDERGRASS...MURRAYVILLE...STATHAM...CLERMONT AND LULA. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3451 8366 3444 8362 3449 8355 3446 8340
      3433 8339 3426 8333 3420 8341 3416 8336
      3402 8342 3392 8362 3404 8370 3412 8382
      3410 8388 3417 8406 3422 8396 3428 8393
      3442 8398 3447 8393 3446 8389 3452 8378
TIME...MOT...LOC 0241Z 196DEG 31KT 3432 8376 3421 8370
          3397 8365 3384 8367

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 31, 10:05 PM EDT, 36 minutes earlier.

Area forecast discussion, May 31, 10:05 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1005 PM EDT THU MAY 31 2012

.UPDATE...
BULK OF SHOWERS AND THUNDERSTORMS OVER EAST CENTRAL GEORGIA AT THE
MOMENT...BUT EXPECT ACTIVITY MOVING EAST ACROSS ALABAMA TO AFFECT
WESTERN SECTIONS AFTER MIDNIGHT AND WILL CONTINUE GOOD CHANCE TO
LIKELY FOR MUCH OF THE AREA. OTHERWISE...OVERALL TEMPS LOOK IN
LINE AND ONLY MINOR ADJUSTMENTS ANTICIPATED AT THIS TIME.

49
&&

.PREV DISCUSSION... /ISSUED 816 PM EDT THU MAY 31 2012/

PREV DISCUSSION... /ISSUED 349 PM EDT THU MAY 31 2012/

SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...

WEAKENING SHORT WAVE OVER ALABAMA THIS AFTERNOON PRODUCING CLOUDS
ACROSS THE CWA. A FEW THUNDERSTORMS DEVELOPING IN AREAS OF BEST
HEATING ACROSS THE CENTRAL ZONES WITH SOME SHOWERS ACROSS THE
NORTHWEST. WILL HAVE TO WATCH AND SEE WHAT ELSE DEVELOPS THROUGH THE
EVENING...BUT CAPES ARE FORECAST TO BE WEAK AFTER 00Z. HOWEVER NEXT
SHORT WAVE SHOULD MOVE THROUGH THE OHIO VALLEY LATER TONIGHT AND
FRIDAY MORNING...DRAGGING A COLD FRONT THROUGH THE CWA. MODELS
CONTINUE TO AGREE THE FRONT SHOULD BE INTO NORTHWEST GEORGIA BY 12Z
AND CROSSING THE CWA DURING THE DAY. HEATING WILL HELP INCREASE
INSTABILITY DURING THE DAY WITH CAPES NEAR 1500 AND MUCH OF
NORTHEAST GEORGIA IS IN A SLIGHT RISK OF SEVERE FOR FRIDAY. THE
SHORT WAVE SHOULD BE EAST OF THE CWA BY 00Z WITH NORTHWEST FLOW
DOMINATING THE STATE. THICKNESS VALUES DROPPING ACROSS THE AREA FOR
SATURDAY WITH COOLER THAN NORMAL TEMPERATURES OVER MUCH OF THE
CWA.

41

LONG TERM /SATURDAY THROUGH THURSDAY/...

NO CHANGES TO THE EXTENDED AT THIS TIME.  SEE PREVIOUS DISCUSSION.

ARG

LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
/ISSUED AT 533 AM EDT THU MAY 31 2012/
AS A COLD FRONT EXITS THE AREA TO THE SOUTHEAST FRIDAY NIGHT... HIGH
PRESSURE WILL QUICKLY BUILD INTO THE REGION FOR THE WEEKEND. THE
UPPER RIDGE WILL TRANSITION EASTWARD TOWARD THE CENTRAL CONUS...
PLACING THE FORECAST AREA IN NORTHWEST FLOW ALOFT. THE UPPER RIDGE
SHOULD AMPLIFY ACROSS THE CENTRAL CONUS BY THE END OF THE WEEKEND
AND INTO EARLY NEXT WEEK. WITH SUCH A SETUP... ANY PERTURBATION IN
THE UPPER LEVELS ALONG THIS RIDGE COULD ENHANCE THE POPS FOR A
PORTION OF THE AREA... HOWEVER ATTM SATURDAY AND SUNDAY LOOK TO
REMAIN DRY.

THE GFS AND ECMWF BOTH INDICATE A FRONT SAGGING SOUTHWARD AND
INFLUENCING THE AREA BY EARLY NEXT WEEK. THERE IS SOME DISAGREEMENT
BETWEEN THE TWO ON TIMING AS THE ECMWF HAS IT MONDAY THROUGH
TUESDAY... WHILE THE NAM HAS SLOWER AND BEING PRIMARILY ON TUESDAY.
BOTH MODELS ARE IN GENERAL CONSENSUS WITH SWINGING A WEAK SHORTWAVE
AND SOME ENHANCED MOISTURE INTO THE AREA FROM THE NORTHWEST FROM
MONDAY INTO TUESDAY AS WELL. ALL CONSIDERED... HAVE DECIDED TO
INCLUDE SLIGHT CHANCE POPS FOR THE NORTH ON MONDAY AND HAVE BETTER
CHANCE AREA-WIDE FOR MONDAY NIGHT AND TUESDAY. FRONT IS PROGGED TO
HANG AROUND NEAR THE GA-FL BORDER TUESDAY THROUGH MIDWEEK SO HAVE
INCLUDED LOW CHANCE POPS TOWARD THE SOUTH.

FOR TEMPS...MEX GUIDANCE LOOKED REASONABLE SO ONLY MINOR TWEAKS WERE
MADE. THE AREA SHOULD SEE A GRADUAL WARM-UP THIS WEEKEND FOLLOWING
THE FROPA AND HAVE HIGHS BACK IN THE UPPER 80S TO LOW 90S FOR MOST
LOCATIONS NEXT WEEK.

03

AVIATION...
00Z UPDATE...
WILL NEED TO KEEP AN EYE ON CLUSTER OF SHOWERS AND THUNDERSTORMS
NORTH OF MCN DRIFTING NORTHEAST. SHOULD PASS TO THE EAST OF ATL
METRO SITES BUT MAY AFFECT AHN IF IT HOLDS TOGETHER. AREA OF RAIN
OVER TROUP COUNTY MAY REACH ATL SITES BY 02-03Z. OTHERWISE...VFR
CONDITIONS EXPECTED THIS EVENING OUTSIDE OF PRECIP AREAS...BUT
WIDESPREAD MVFR CIGS EXPECTED LATE TONIGHT AND CONTINUING INTO
FRIDAY MORNING...AS COLD FRONT APPROACHES. THE GREATER TSRA THREAT
WILL BE FROM 12Z-21Z FRIDAY AS FRONT PUSHES THROUGH THE STATE.
SOUTHWEST WINDS OVERNIGHT...BECOMING WEST TO NORTHWEST FRIDAY WITH
SPEEDS IN THE 10 TO 15 KT RANGE.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM CONFIDENCE MOST ELEMENTS...EXCEPT LOW ON TIMING OF
CONVECTION.

49

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          66  82  53  83 /  40  60  10   5
ATLANTA         68  79  55  80 /  50  60  10   5
BLAIRSVILLE     63  74  49  75 /  70  60  10  10
CARTERSVILLE    65  76  48  78 /  60  60  10  10
COLUMBUS        71  84  57  84 /  30  50   5   5
GAINESVILLE     66  80  54  79 /  50  60  10  10
MACON           68  89  54  84 /  40  40  10   5
ROME            67  76  51  82 /  70  60  10  10
PEACHTREE CITY  65  79  51  80 /  50  60  10   5
VIDALIA         72  89  61  84 /  50  60  20   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 31, 5:05 PM EDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
505 PM EDT THU MAY 31 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011515-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
505 PM EDT THU MAY 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...
ISOLATED TO SCATTERED STRONG THUNDERSTORMS EXPECTED THIS EVENING...
BECOMING MORE WIDESPREAD AFTER MIDNIGHT.

.SYNOPSIS...
AN UPPER LEVEL SHORT WAVE...AND ITS ASSOCIATED SURFACE COLD FRONT...
WILL APPROACH THE STATE OVERNIGHT.

.PRIMARY HAZARDS...
THE PRIMARY THREATS FROM ANY THUNDERSTORMS THAT DEVELOP WILL BE
SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING.

.DISCUSSION...
CAPE VALUES OF 1000-1500 THIS AFTERNOON WILL DECREASE SOME
OVERNIGHT...BUT WILL REMAIN IN THE 500-1000 RANGE...AND COMBINED
WITH AN APPROACHING UPPER LEVEL SHORT WAVE WILL PRODUCE ISOLATED TO
SCATTERED THUNDERSTORMS THIS EVENING...BECOMING MORE WIDESPREAD
AFTER MIDNIGHT. WEAK SHEAR VALUES AND ONLY MODEST INSTABILITIES
SHOULD HELP TO HOLD MOST STORM DEVELOPMENT BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A COLD FRONT WILL BRING A MORE SIGNIFICANT CHANCE FOR THUNDERSTORM
DEVELOPMENT FRIDAY THROUGH EARLY SATURDAY MORNING. A FEW STORMS MAY
BE SEVERE ON FRIDAY. THERE IS A SLIGHT CHANCE FOR ISOLATED
THUNDERSTORMS IN NORTH GEORGIA DURING THE AFTERNOON ON MONDAY. A
WEAK FRONTAL BOUNDARY WILL BRING ANOTHER CHANCE FOR THUNDERSTORMS ON
TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, May 31, 9:13 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
913 PM EDT THU MAY 31 2012

GAZ061-074-084-010145-
913 PM EDT THU MAY 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 50 MPH WINDS
IN WASHINGTON...WILKINSON AND HANCOCK COUNTIES UNTIL 945 PM EDT...

AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF TOOMSBORO...MOVING NORTHEAST AT
35 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
WASHINGTON...WILKINSON AND HANCOCK COUNTIES THROUGH 945 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE MCINTYRE...TOOMSBORO...
IRWINTON...OCONEE...HEBRON...DEEPSTEP...SANDERSVILLE...BEULAH...
LINTON AND WARTHEN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3267 8306 3288 8329 3299 8321 3297 8317
      3299 8318 3301 8315 3295 8307 3300 8305
      3303 8307 3307 8304 3308 8305 3305 8310
      3309 8312 3330 8294 3312 8268
TIME...MOT...LOC 0113Z 219DEG 31KT 3296 8307
Special weather statement, May 31, 9:36 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
936 PM EDT THU MAY 31 2012

GAZ050-051-061-062-075-010215-
936 PM EDT THU MAY 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WARREN...TALIAFERRO...GLASCOCK...GREENE AND HANCOCK COUNTIES UNTIL
1015 PM EDT...

AT 932 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS SCATTERED ACROSS MUCH OF THE COUNTIES...MOVING
EAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WARREN...TALIAFERRO...GLASCOCK...GREENE AND HANCOCK COUNTIES
THROUGH 1015 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE SPRINGFIELD...MAYFIELD...SHOULDERBONE...POWELTON...
CULVERTON...SPARTA...VEAZEY...WHITE PLAINS...SHOALS...JEWELL...BEALL
SPRINGS...FIVE POINTS...CRAWFORDVILLE...BARNETT AND NORWOOD. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3324 8278 3319 8286 3313 8290 3305 8310
      3308 8312 3315 8311 3319 8328 3325 8326
      3331 8315 3334 8314 3348 8326 3360 8273
      3358 8263 3346 8258 3341 8254 3336 8254
      3334 8245
TIME...MOT...LOC 0136Z 255DEG 25KT 3350 8299 3347 8286
          3336 8280
Special weather statement, May 31, 9:48 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
948 PM EDT THU MAY 31 2012

GAZ074-010215-
948 PM EDT THU MAY 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WASHINGTON COUNTY UNTIL 1015 PM EDT...

AT 942 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NORTHWEST THROUGH SOUTHWEST OF HEBRON...
MOVING NORTH AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WASHINGTON COUNTY THROUGH 1015 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE HEBRON...DEEPSTEP AND WARTHEN. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3287 8303 3296 8307 3299 8305 3300 8305
      3302 8307 3308 8304 3308 8301 3311 8298
      3311 8295 3313 8290 3322 8282 3309 8269
TIME...MOT...LOC 0148Z 196DEG 25KT 3306 8308 3301 8303
          3290 8306
Special weather statement, May 31, 10:09 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1009 PM EDT THU MAY 31 2012

GAZ038-039-050-051-061-062-074>076-010300-
1009 PM EDT THU MAY 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WILKES...WASHINGTON...WARREN...TALIAFERRO...OGLETHORPE...
GLASCOCK...GREENE...HANCOCK AND JEFFERSON COUNTIES UNTIL 1100 PM
EDT...

AT 1007 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PENFIELD TO HEBRON...MOVING NORTHEAST AT 25
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WILKES...WASHINGTON...WARREN...TALIAFERRO...OGLETHORPE...
GLASCOCK...GREENE...HANCOCK AND JEFFERSON COUNTIES THROUGH 1100 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HEBRON...
DEEPSTEP...SPRINGFIELD...BEULAH...SHOULDERBONE...LINTON...DEVEREUX...
SPARTA...LIBERTY...REYNOLDS PLANTATION...WRAYSWOOD...VEAZEY...
CAREY...PENFIELD AND GRESHAMVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3285 8301 3288 8305 3308 8303 3305 8310
      3315 8311 3319 8328 3325 8326 3334 8314
      3339 8319 3340 8324 3354 8327 3370 8340
      3373 8330 3402 8293 3397 8278 3399 8265
      3366 8249 3360 8264 3336 8254 3331 8239
TIME...MOT...LOC 0209Z 225DEG 20KT 3364 8315 3340 8292
          3298 8296
Special weather statement, May 31, 10:17 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1017 PM EDT THU MAY 31 2012

GAZ034-035-047-010300-
1017 PM EDT THU MAY 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WALTON...BARROW
AND GWINNETT COUNTIES UNTIL 1100 PM EDT...

AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM AROUND LOGANVILLE TO WEST OF SOCIAL
CIRCLE...MOVING NORTHEAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WALTON...BARROW AND GWINNETT COUNTIES THROUGH 1100 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE YOUTH...WALNUT
GROVE...SOCIAL CIRCLE...LOGANVILLE...JERSEY...BETWEEN...WINDSOR...
HERNDONVILLE...EBENEZER...BOLD SPRINGS...HARBIN...NICHOLASVILLE...
PANNELL...GOOD HOPE AND MONROE. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3407 8377 3406 8373 3404 8370 3392 8362
      3389 8363 3388 8359 3385 8357 3382 8351
      3360 8368 3364 8373 3365 8377 3379 8398
      3382 8394 3408 8387 3412 8382
TIME...MOT...LOC 0217Z 195DEG 18KT 3386 8384 3379 8378
          3367 8376
Special weather statement, May 31, 10:41 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1041 PM EDT THU MAY 31 2012

GAZ023>025-035-010330-
1041 PM EDT THU MAY 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN BANKS...BARROW...
HALL AND JACKSON COUNTIES UNTIL 1130 PM EDT...

AT 1035 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM GAINESVILLE TO SOUTHWEST OF STATHAM...MOVING
NORTHEAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS BANKS...BARROW...HALL AND JACKSON COUNTIES THROUGH 1130 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HOSCHTON...
BRASELTON...TALMO...CANDLER...CHESTNUT MOUNTAIN...ROAD ATLANTA-LANIER
SPEEDWAY...AQUALAND PARK...OAKWOOD...GAINESVILLE...FLOWERY BRANCH...
PENDERGRASS...MURRAYVILLE...STATHAM...CLERMONT AND LULA. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3451 8366 3444 8362 3449 8355 3446 8340
      3433 8339 3426 8333 3420 8341 3416 8336
      3402 8342 3392 8362 3404 8370 3412 8382
      3410 8388 3417 8406 3422 8396 3428 8393
      3442 8398 3447 8393 3446 8389 3452 8378
TIME...MOT...LOC 0241Z 196DEG 31KT 3432 8376 3421 8370
          3397 8365 3384 8367

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:39 PM EDTSpecial Weather StatementFFCWilkinson36 min
May 31, 8:43 PM EDTSpecial Weather StatementFFCGreene, Taliaferro32 min
May 31, 8:52 PM EDTSevere Thunderstorm WarningFFCGreene, Hancock, Putnam, Taliaferro38 min
May 31, 9:01 PM EDTSpecial Weather StatementFFCBaldwin44 min
May 31, 9:12 PM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Jones, Putnam48 min
May 31, 9:13 PM EDTSpecial Weather StatementFFCWilkinson32 min
May 31, 9:36 PM EDTSpecial Weather StatementFFCHancock, Taliaferro, Warren39 min
May 31, 9:48 PM EDTSpecial Weather StatementFFCWashington27 min
May 31, 10:09 PM EDTSpecial Weather StatementFFCGlascock, Greene, Hancock, Oglethorpe, Taliaferro, Warren and 1 more51 min
May 31, 10:17 PM EDTSpecial Weather StatementFFCBarrow, Walton43 min
May 31, 10:56 PM EDTSpecial Weather StatementFFCLumpkin, Towns, Union, White64 min
May 31, 11:16 PM EDTSpecial Weather StatementFFCLumpkin, Towns, Union, White44 min
May 31, 11:24 PM EDTSevere Thunderstorm WarningFFCLumpkin, Towns, Union, White36 min
Jun 1, 3:01 PM EDTSpecial Weather StatementFFCEmanuel, Treutlen44 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.